MAUDE Adverse Event Report: ARTHREX, INC. Ø9X 30MM BC IF SCRW, VENTED; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. Ø9X 30MM BC IF SCRW, VENTED; BIO SOFT TISSUE FIXATN FASTNR
Model Number Ø9X 30MM BC IF SCRW, VENTED
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the graft broke in the joint because the screw might have been too sharp.The broken graft was retrieved from patient.The surgery could not be completed because the graft broke, so a second surgery will be performed on (b)(6) 2023.Update (b)(6) 2023 nroemer: further information revealed that when the graft was implanted the surgeon checked the tension and discovered that the graft was loose.When the surgeon pulled on the graft, it came along up/in the joint.The screw and the part that was in the tibia tunnel were completely removed.The rest of the graft in the joint and the femur tunnel was shaved away.An acl button from ar-1588rt is still in the patients lateral.The quadruple semi t and gracilis graft was fixated with an acl tightrope (ar-1588rt) at the proximal part of the graft and also sutured distal with suturetape (ar-7500).The distal part of the graft was fixated with ar-4030c-09.
 
Additional Manufacturer Narrative
Complaint is confirmed.Visual inspection identified the holes, and threads of the fastthread¿ biocomposite¿ interference screw 9 x 30 mm had flashes and scratches.The edges of the treads had deformations due to the scratches.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
Ø9X 30MM BC IF SCRW, VENTED
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17714221
Report Number1220246-2023-07834
Device Sequence Number12485396
Product Code MAI
UDI-Device Identifier00888867277663
UDI-Public00888867277663
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K180662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberØ9X 30MM BC IF SCRW, VENTED
Device Catalogue NumberAR-4030C-09
Device Lot Number15076175
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown